Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 15, 2022, 4:35 PM CDT for Richland County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2022, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 15, 2022, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Richland County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:28 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
225
WFUS53 KARX 152135
TORARX
WIC103-152215-
/O.NEW.KARX.TO.W.0014.220615T2135Z-220615T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
435 PM CDT Wed Jun 15 2022
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Northeastern Richland County in southwestern Wisconsin...
* Until 515 PM CDT.
* At 435 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Richland Center, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Richland County, including the following locations...
County Roads D And N N, Highways 58 And 154, Ithaca, Loyd, Bunker
Hill, Cazenovia and Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4326 9049 4333 9054 4355 9029 4355 9019
4334 9019
TIME...MOT...LOC 2135Z 235DEG 39KT 4333 9044
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Rieck2 follow-up statements
759
WWUS53 KARX 152151
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
451 PM CDT Wed Jun 15 2022
WIC103-152215-
/O.CON.KARX.TO.W.0014.000000T0000Z-220615T2215Z/
Richland WI-
451 PM CDT Wed Jun 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN RICHLAND COUNTY...
At 451 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Reedsburg, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Richland Center, Germantown, Rockbridge, Ithaca, Cazenovia, County
Roads D And N N, Highways 58 And 154, Loyd, Bunker Hill, Keyesville,
Neptune, Buck Creek, Highway 58 And County K and Hub City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4329 9038 4348 9037 4355 9029 4355 9019
4334 9019
TIME...MOT...LOC 2151Z 232DEG 58KT 4349 9018
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Baumgardt182
WWUS53 KARX 152206 RRB
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
506 PM CDT Wed Jun 15 2022
WIC103-152216-
/O.EXP.KARX.TO.W.0014.000000T0000Z-220615T2215Z/
Richland WI-
506 PM CDT Wed Jun 15 2022
...THE TORNADO WARNING FOR NORTHEASTERN RICHLAND COUNTY WILL EXPIRE
AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Wisconsin.
LAT...LON 4329 9038 4348 9037 4355 9029 4355 9019
4334 9019
TIME...MOT...LOC 2206Z 235DEG 39KT 4356 9005
$$
BaumgardtWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:33 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 3:33 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 333 PM CDT Wed Jun 15 2022 .DISCUSSION...(This evening through Wednesday) Issued at 332 PM CDT Wed Jun 15 2022 Key Messages: - Severe potential late this afternoon into this evening - Windy conditions Thursday - Hot conditions Sunday into early next week his evening into Thursday Latest water vapor satellite imagery shows vigorous shortwave trough embedded southwest flow aloft over the eastern Dakotas/western Minnesota. Out ahead of the shortwave trough...showers/storms have begun to redevelop over much of Minnesota and western Wisconsin...per latest mosaic radar. Latest SPC analysis indicate southwest/central Wisconsin and northeast Iowa have begun to have no surface convective inhibition and surface based CAPE of 3000 to 4500 j/kg. In combination...of decent low level 0-1km shear...approximately 10 to 20 knots...and effective shear of 40 to 50 knots. Storms are expected to be severe this afternoon and into early this evening. With decent low level shear and deep shear over the forecast area...main threats will be tornadoes...damaging winds and large hail. Locally heavy rain will also be possible...with precipitable water values of 1.5 to 2 inches across the area. Shortwave trough and associated surface features will track east of the region tonight into Thursday. This will allow for drier airmass to advect into the region. Subsidence behind the shortwave trough/pressure gradient tightens behind surface front and winds mixing down aloft will increase wind speeds of 20 to 25 mph and gusts 35 to 40 miles per hour possibly...as bufkit soundings show top of mix layer winds to be 35 to 38 knots across the northern portions of the forecast area. Friday into Saturday Surface ridge builds into the Upper Great Lakes Region/Upper Mississippi River Valley Friday into Saturday and provide dry weather and more comfortable temperatures across the forecast area. High temperatures are expected to be in the upper 70s to lower 80s. Main forecast concerns Saturday night into Wednesday are hot conditions Monday into Tuesday. The 15.12z GFS/ECMWF are in decent agreement building upper level ridge into the central United States Monday into Tuesday. 925mb temperatures will warm to plus 22 to plus 25 degrees celsius and the 15.00z NAEFS indicate plus 2 to plus 2.5 standard temperature anomalies over the forecast area. High temperatures are expected to climb into the upper 80s to middle 90s Monday into Tuesday. A couple of shortwave energy overtopping the upper level ridge will flatten the upper level ridge Tuesday night into Wednesday. These pieces of energy will provide a small chance of showers/storms late Tuesday into Wednesday across much of the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1233 PM CDT Wed Jun 15 2022 Main taf concerns are showers and thunderstorms to impact the taf sites this afternoon. Then windy conditions Thursday. A cold front will track across the area this afternoon. Showers/storms are expected along the front and impact the taf sites this afternoon. However...the showers/storms will impact RST taf early to middle of the afternoon and move east of the taf site by 20-21z timeframe. Expect the showers/storms to impact the LSE taf site through 23z. Storms could be severe this afternoon. MVFR or IFR conditions are expected in the heavier/stronger showers/storms. Behind the cold front clearing skies and drier airmass is expected to filter into the region. Low level wind shear will be possible after 10z to around 14z at taf sites. Winds will mix down from aloft after 14z and gusts up to 35 knots late in the taf period. && .HYDROLOGY... Issued at 332 PM CDT Wed Jun 15 2022 With a couple of rounds of convection in the last couple of days...any additional heavy rainfall late this afternoon into this evening could cause flash flooding. Airmass is very moist and precipitable water values are 1.5 to 2 inches across the forecast area. Areas that have been affected by higher amounts in the previous couple of days will be more susceptible to flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...DTJ AVIATION...DTJ HYDROLOGY...DTJ
Hazardous weather outlook, Jun 15, 12:33 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1233 PM CDT Wed Jun 15 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-162145- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1233 PM CDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa...and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe storms are likely this afternoon through early evening. Hazards include very large hail, tornadoes, damaging winds, and heavy rain. Strong tornadoes are possible, especially across southwest and central Wisconsin. Localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 15, 12:34 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1234 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN RICEVILLE 43.36N 92.55W
06/15/2022 M1.80 INCH MITCHELL IA PUBLIC
&&
EADLocal storm report, Jun 15, 12:43 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND DMG 4 SSE LA CROSSE 43.77N 91.22W
06/15/2022 LA CROSSE WI BROADCAST MEDIA
NUMEROUS TREES AND BRANCHES DOWN, INCLUDING
ONE LARGE TREE UPROOTED.
&&
EADLocal storm report, Jun 15, 12:53 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1253 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HEAVY RAIN 1 N TOMAH 44.00N 90.50W
06/15/2022 M0.40 INCH MONROE WI AMATEUR RADIO
&&
EADSpecial weather statement, Jun 15, 2:15 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service La Crosse WI 215 PM CDT Wed Jun 15 2022 IAZ010-011-029-030-MNZ096-WIZ041-042-053-054-152100- Winneshiek-Allamakee-Fayette-Clayton-Houston-La Crosse-Monroe- Vernon-Crawford- Including the cities of Decorah, Waukon, Oelwein, Elkader, Caledonia, La Crosse, Sparta, Tomah, Viroqua, and Prairie Du Chien 215 PM CDT Wed Jun 15 2022 ...Severe Thunderstorms Risk Now Increasing... Conditions suggest that over the next two hours, severe thunderstorms will rapidly develop along a broad swath of counties near the Mississippi river, mainly south of La Crosse initially. The potential for tornadoes, large hail, and damaging wind will increase as the afternoon wears on. Some strong tornadoes may also occur. These thunderstorms will continue to move east into other portions of western and central Wisconsin through late afternoon. Be prepared and have two weather sources. Go to the basement or an interior room without windows if a tornado warning is issued for your area. Baumgardt
Local storm report, Jun 15, 3:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST PATCH GROVE 42.94N 90.97W
06/15/2022 M65 MPH GRANT WI FIRE DEPT/RESCUE
ALSO REPORTED PEA SIZE HAIL.
&&
EADLocal storm report, Jun 15, 4:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT WED JUN 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 6 NNE WILTON 43.90N 90.49W
06/15/2022 MONROE WI AMATEUR RADIO
TREES DOWNS BLOCKING ROAD AT COUNTY A AND
STATE HIGHWAY 131.
&&
EADThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:39 AM CDT | Special Weather Statement | ARX | Jackson | 36 min |
| Jun 15, 2:43 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 32 min |
| Jun 15, 11:48 AM CDT | Special Weather Statement | ARX | La Crosse | 42 min |
| Jun 15, 12:20 PM CDT | Special Weather Statement | ARX | Monroe | 55 min |
| Jun 15, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 43 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 28 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 40 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe | 81 min |
| Jun 15, 3:59 PM CDT | Tornado Warning | ARX | Adams, Juneau, Monroe | 61 min |
| Jun 15, 4:07 PM CDT | Tornado Warning | ARX | Vernon | 38 min |
| Jun 15, 4:21 PM CDT | Tornado Warning | ARX | Jackson | 10 min |
| Jun 15, 4:27 PM CDT | Tornado Warning | ARX | Juneau | 33 min |
| Jun 15, 4:40 PM CDT | Tornado Warning | ARX | Grant, Richland | 26 min |
| Jun 15, 4:47 PM CDT | Tornado Warning | ARX | Adams, Juneau | 43 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 32 min |
| Jun 15, 5:04 PM CDT | Tornado Warning | ARX | Adams | 41 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.